Alert archive / Wisconsin / Flash Flood Watches in 2008
Flash Flood Watch 4, NWS Green Bay, WI
NWS Green Bay, WI issued this flash flood watch at Jul 11, 2008, 2:05 AM CDT for 4 counties in Wisconsin. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2008, 2:05 AM CDT (07:05 UTC)
- Expired
- Jul 11, 2008, 7:01 AM CDT
- In force
- 5 hr
- Issued by
- NWS Green Bay, WI
- Flood severity
- None
Counties Marathon County, WI, Portage County, WI, Waushara County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 121 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 581 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KGRB 110705 FFAGRB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GREEN BAY WI 205 AM CDT FRI JUL 11 2008 ...THUNDERSTORMS WITH HEAVY RAIN APPROACHING CENTRAL WISCONSIN... .A LINE OF THUNDERSTORMS WITH HEAVY RAINFALL WILL MOVE INTO CENTRAL WISCONSIN EARLY THIS MORNING. WIZ030-035-036-045-111200- /O.NEW.KGRB.FF.A.0004.080711T0705Z-080711T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 205 AM CDT FRI JUL 11 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF CENTRAL WISCONSIN... INCLUDING THE FOLLOWING AREAS...MARATHON...PORTAGE...WAUSHARA AND WOOD. * UNTIL 7 AM CDT THIS MORNING * A LINE OF THUNDERSTORMS WITH TORRENTIAL RAINFALL WILL MOVE INTO PARTS OF CENTRAL WISCONSIN THIS MORNING. BETWEEN 2 TO 3 INCHES OF RAINFALL CAN BE EXPECTED BY 7 AM WITH LOCALLY HIGHER AMOUNTS OVER WOOD AND WESTERN MARATHON COUNTIES. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ TH
1 follow-up statement
000 WGUS63 KGRB 111201 AAA FFAGRB FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 701 AM CDT FRI JUL 11 2008 ...FLASH FLOOD WATCH HAS EXPIRED... .A CLUSTER OF THUNDERSTORMS WITH TORRENTIAL RAINFALL WILL CONTINUE PASSING OVER CENTRAL WISCONSIN THIS MORNING. AN URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN ISSUED. WIZ030-035-036-045-111315- /O.CAN.KGRB.FF.A.0004.000000T0000Z-080711T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 701 AM CDT FRI JUL 11 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL WISCONSIN HAS BEEN CANCELLED. A CLUSTER OF THUNDERSTORMS WITH TORRENTIAL RAINFALL WILL CONTINUE PASSING OVER CENTRAL WISCONSIN THIS MORNING. LOCALLY HEAVY RAINFALL CAN BE EXPECTED. AN URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN ISSUED FOR THE AREA UNTIL 845 AM THIS MORNING. $$ TH
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this flash flood watch went out at Jul 10, 3:01 PM CDT, 11 hours 4 minutes earlier.
Area forecast discussion, Jul 10, 3:01 PM CDT, 11 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI ISSUED BY NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 301 PM CDT THU JUL 10 2008 .DISCUSSION...FORECAST FOCUS ON SERIES OF WEATHER SYSTEMS TO AFFECT CWA TONIGHT THROUGH EARLY SATURDAY. .SHORT TERM...TONIGHT AND FRIDAY...NGM/NAM/GFS/ECMWF HI RES PROGS SHIFTING MIDDLE AND UPPER LEVEL FLOW TO A WESTERLY DIRECTION TONIGHT. CURRENT CONVECTION OVER EASTERN MINNESOTA RIDING A VERY IMPRESSIVE LOW LEVEL WARM AIR ADVECTION PATTERN. BUT ONGOING CONVECTION OVER SOUTHERN WISCONSIN NOW IS RETARDING NORTHWARD MOVEMENT OF SURFACE WARM FRONT. AS A RESULT CONVECTION WITH STRONG SHORT WAVE OVER MINNESOTA WILL KEEP BULK OF CONVECTION JUST TO THE SOUTH OF CWA DUE TO MORE SOUTHWARD POSITION OF SURFACE WARM FRONT. MINNESOTA SHORTWAVE TIMED TO BE EAST OF CWA BY MIDNIGHT SO HAVE REDUCED RAIN CHANCES AFTER MIDNIGHT AS WEAKER SHORT WAVE NEAR LAKE WINNIPEG MAY BRUSH AREA LATER TONIGHT. ALTHOUGH GFS A BIT SLOWER WITH STRONG SYSTEM FOR FRIDAY...MID LEVEL TEMPERATURE CAP AT OR ABOVE +10C SHOULD PREVENT CONVECTION FROM FORMING DURING MUCH OF THE DAY. HOWEVER RECENT PROGS HAVE BECOME MORE AGGRESSIVE IN DEVELOPING MAINLY AFTERNOON CONVECTION AS MOIST UNSTABLE AIRMASS DESTABILIZES. WILL ADD ISOLATED THUNDERSTORMS FOR FRIDAY IN CASE MID LEVEL CAP DOES NOT DEVELOP AS ADVERTISED. .LONG TERM...FRIDAY NIGHT THROUGH SATURDAY MORNING...PROGS EVENTUALLY PULL WARM FRONT NORTHWARD ACROSS NORTHERN WISCONSIN EARLY FRIDAY. NAM/GFS/ECMWF HI RES PROGS DEVELOP SOUTHWEST DECENT SURFACE TO UPPER LEVEL FLOW WITH CWA IN THE WARM SECTOR. MID LEVEL CAP TEMPERATURE AROUND +10C FORECAST TO RAPIDLY COLLAPSE LEADING TO EXPECTED WIDESPREAD CONVECTION TO DEVELOP OVER CWA IN VERY MOIST AND UNSTABLE AIRMASS. ADDED LOCALLY HEAVY RAIN FOR FRIDAY NIGHT AS PRECIPITABLE WATER VALUES APPROACHING 2 INCHES AND CORFIDI VECTORS REVEAL BACK BUILDING STORM SCENARIO. GFS/ECMWF PROGS PULL THE COOL FRONT ACROSS CWA EARLY SATURDAY. ALTHOUGH GFS SHOWING SLOWER TENDENCIES FOR ENDING PRECIPITATION WILL STILL KEEP CHANCY PRECIPITATION IN FORECAST FOR SATURDAY MORNING FOR MAINLY THE EASTERN PORTIONS OF CWA. .LONG LONG TERM...SUNDAY THROUGH WEDNESDAY...GFS/NAM PROGS INDICATE CYCLONIC CIRCULATION OVER SOUTHERN CANADA CLOSE ENOUGH TO CWA TO SEND A LOBE OF ENERGY ACROSS CWA. WILL KEEP CHANCE MENTION OF SHOWERS FOR SUNDAY AFTERNOON BUT OTHERWISE HIGH PRESSURE...DRIER AND MORE STABLE AIR MOVING INTO REGION SHOULD KEEP QUIET WEATHER GOING THROUGH WEDNESDAY. && .AVIATION...FAST MOVING SHORT WAVE TO PRODUCE WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS EARLY TONIGHT WITH A SECOND WEAKER SHORT WAVE ARRIVING LATER TONIGHT. EXPECT VFR CEILINGS AND UNRESTRICTED THROUGH 18Z FRIDAY WITH LOCAL MVFR VISIBILITIES IN THUNDERSTORMS THROUGH MIDNIGHT. LOCAL MVFR VISIBILITIES IN FOG ALSO POSSIBLE FROM 10Z TO 15Z. SOUTHERLY SURFACE WINDS AROUND 10 KNOTS TO DECREASE TO AROUND 5 KNOTS BY MIDNIGHT AND INCREASE TO 10 TO 20 KNOTS AFTER 15Z FRIDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TZ
Hazardous weather outlook, Jul 10, 10:53 AM CDT, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI ISSUED BY NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1053 AM CDT THU JUL 10 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111600- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1053 AM CDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE LIKELY OVER CENTRAL WISCONSIN BY MID AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS OVER EAST CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON. THE CHANCE OF STORMS WILL CONTINUE INTO TONIGHT OVER THE ENTIRE FORECAST AREA. A WARM FRONT WORKING INTO SOUTHERN WISCONSIN WILL BE THE PRIMARY FOCUS FOR THE DEVELOPMENT OF STORMS. THERE IS A SLIGHT RISK OF SEVERE STORMS LATER THIS AFTERNOON AND INTO TONIGHT AS SOUTHWEST WINDS BEGIN TO BRING IN A MORE MOIST UNSTABLE AIR MASS. DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY WARM AND HUMID CONDITIONS ARE FORECAST FOR FRIDAY ACROSS NORTHEAST WISCONSIN. THE COMBINATION OF TEMPERATURES WELL INTO THE 80S...WITH DEW POINTS IN THE UPPER 60S...WILL CREATE HEAT INDICES IN THE UPPER 80S TO LOWER 90S. FOR FRIDAY NIGHT...A COLD FRONT WILL TRIGGER ANOTHER ROUND OF STORMS. THERE IS A SLIGHT RISK OF SEVERE STORMS DURING THIS PERIOD...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. LMZ521-522-541>543-111600- THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1053 AM CDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT. A DEVELOPING WARM FRONT WORKING INTO SOUTHERN WISCONSIN WILL BE THE PRIMARY FOCUS FOR THE DEVELOPMENT OF STORMS. THERE IS A SLIGHT RISK OF SEVERE STORMS LATER THIS AFTERNOON AND INTO TONIGHT AS SOUTHWEST WINDS BEGIN TO BRING IN A MOIST AND UNSTABLE AIR MASS. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FOR FRIDAY NIGHT...A COLD FRONT WILL TRIGGER ANOTHER ROUND OF STORMS. THERE IS A SLIGHT RISK OF SEVERE STORMS DURING THIS PERIOD...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. TZ
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 5:55 AM CDT | Areal Flood Advisory | GRB | Marathon, Portage, Wood | 3 hr |
Nearby
Flash Flood Watches in Wisconsin, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.